Alert archive / Wisconsin / Small Craft Advisories in 2021

Small Craft Advisory 60, NWS Milwaukee, WI

July 29, 2021

NWS Milwaukee, WI issued this small craft advisory at Jul 29, 2021, 4:06 AM CDT. It took effect at Jul 29, 2021, 10:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 4:06 AM CDT (09:06 UTC)
In effect from
Jul 29, 2021, 10:00 PM CDT
Expired
Jul 30, 2021, 1:00 PM CDT
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

014 
WHUS73 KMKX 290906
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
406 AM CDT Thu Jul 29 2021

LMZ643>646-291715-
/O.NEW.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
406 AM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT FRIDAY...

* WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 to
  20 knots. 

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 10 PM this evening to 10 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
581 
WHUS73 KMKX 291342
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
842 AM CDT Thu Jul 29 2021

LMZ643>646-292145-
/O.CON.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
842 AM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT FRIDAY...

* WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 
  to 20 knots.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 10 PM this evening to 10 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
113 
WHUS73 KMKX 291903
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
203 PM CDT Thu Jul 29 2021

LMZ643>646-300315-
/O.CON.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
203 PM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM CDT FRIDAY...

* WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 
  to 20 knots.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...From 10 PM this evening to 10 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
330 
WHUS73 KMKX 300232
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
932 PM CDT Thu Jul 29 2021

LMZ643>646-301500-
/O.CON.KMKX.SC.Y.0060.210730T0300Z-210730T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
932 PM CDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
FRIDAY...

* WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 
  to 20 knots.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 10 AM CDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
567 
WHUS73 KMKX 300759
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
259 AM CDT Fri Jul 30 2021

LMZ643>646-301600-
/O.EXT.KMKX.SC.Y.0060.000000T0000Z-210730T1800Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
259 AM CDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 
  to 20 knots.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

MRC
500 
WHUS73 KMKX 301344
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
844 AM CDT Fri Jul 30 2021

LMZ643>646-301800-
/O.CON.KMKX.SC.Y.0060.000000T0000Z-210730T1800Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
844 AM CDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Waves 3 to 5 ft expected. North to northeast winds 15 
  to 20 knots.

* WHERE...Nearshore Waters from Sheboygan to Winthrop Harbor IL.

* WHEN...Until 1 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 8:50 PM CDT, 7 hours 16 minutes earlier.

Area forecast discussion, Jul 28, 8:50 PM CDT, 7 hours 16 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
850 PM CDT Wed Jul 28 2021

.UPDATE...
(Issued 849 PM CDT Wed Jul 28 2021)

Storms have started over northern WI/central MN this evening along
the warm front and weak lake breeze boundary off of Lake Superior.
The 00z MPX sounding is quite unstable with 4,000-6,000 J/kg much
of this is due to steeper mid/upper level lapse rates. The surface
lapse rates remain weak due to remnant cloud cover and smoke layer
which likely limited some heating/mixing this afternoon. But as
the LLJ gets going and bulk shear ramps up expect any storms to
quickly become severe. Hodographs showed strong turning in the low
levels with the MPX sounding and this is also evident in the VWP
hodograph from the ARX radar. As the LLJ intensifies tonight we
can potentially expect a similar looking hodograph for our area
ahead of the storms arriving.

While all modes of severe are possible as storms congeal into a
line and drop south, the greatest threat is going to be with
strong damaging winds of 70 to 90+ mph. In addition to that if we
do end up with a similar looking hodograph we could see a few
embedded tornadoes in the line. The threat area is for the entire
area especially since storms are developing a little further to
the west than forecast.

Made some minor tweaks to the timing of storms but otherwise the
forecast is in good shape.

Stumpf

&&

.SHORT TERM...
(Issued 130 PM CDT Wed Jul 28 2021)

Tonight:

Main focus continues to be on anticipated severe convective
system rolling through here later this evening. Think as storms
transition from more discrete/supercellular to our north and
congeal to a line structure closer to central WI that the line
will really gain speed and roll through southern WI, esp EC and SE
WI in fairly short order. Potential is fairly high this will bow
out with winds in excess of 70 and perhaps a few QLCS type
tornadoes as well. So the heightened moderate from SPC looks on
track. Decent upper level jet divergence, a mid level shortwave
and plenty of higher CAPE values into the late evening/early
overnight, the environment appears primed to support the arriving
storms.

Thursday through Thursday night:

Cool advection and high pressure take hold. Winds will be
predominantly from the north and northeast. Expecting some lower
cloud cover to linger especially for the morning but with a low
level thermal trough the clouds may be a bit more stubborn.

&&

.LONG TERM...
(Issued 130 PM CDT Wed Jul 28 2021)

Friday through Friday night:

High pressure remains in control into Friday though shifts off to
the southeast and begins a waa regime.

Saturday through Saturday night:

A northwest mid level flow will drop in a some mid level energy
with an associated low pressure system and cold front. Progs are
in pretty good agreement in developing some shra/tsra with these
features that could linger into the evening hours.

Sunday through Wednesday:

High pressure will largely dominate this period. There is some
hint of some diurnal activity with any mid level troughing that
may swing through, especially Monday into Monday evening. So some
precip potential may need to be added to the forecast at some
point. For now will stick with the blended guid and leave this
mention out for now.

&&

.AVIATION...
(Issued 849 PM CDT Wed Jul 28 2021)

Initially VFR conditions are forecast this evening but a strong
line of thunderstorms is expected to drop south out of north-
central WI. These will bring strong gusty winds, heavy downpours,
frequent cloud to ground lightning, and IFR/MVFR cigs. Once storms
move through expect some improvement in cigs/vsbys through the
morning as drier air starts to filter in from the north. A few
areas of MVFR cigs are possible Thursday afternoon for locations
closer to the lake as a front rolls down Lake Michigan.

Stumpf

&&

.MARINE...
(Issued 130 PM CDT Wed Jul 28 2021)

A complex of strong to severe thunderstorms is expected to track
across northern Wisconsin late this afternoon and then drop into
central and southern Wisconsin and Lake Michigan this evening. It
should exit southern Lake Michigan by 4 AM.

Persistent northerly winds on Thursday will build higher waves
over the south half of Lake Michigan Thursday afternoon through
Friday.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 28, 9:04 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
904 PM CDT Wed Jul 28 2021

WIZ046-047-051-052-056>060-062>072-300215-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
904 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A complex of thunderstorms will move southward into southern
Wisconsin this evening into the overnight hours. Severe
thunderstorms are expected with damaging winds as the main
concern. Large hail and a tornado are possible as well. A
Particularly Dangerous Situation Severe Thunderstorm Watch has
been issued until 2 AM for all of southern Wisconsin.

An Air Quality Advisory for Ozone is in effect for Kenosha,
Racine, Milwaukee, Ozaukee, and Sheboygan counties until 11 pm
CDT.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms Saturday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report peak wind gusts and any damage
observed to the national weather service at milwaukee/sullivan.

LMZ643>646-300215-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
904 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A complex of thunderstorms will move southward into southern
Wisconsin this evening into the overnight hours. Severe
thunderstorms are expected with damaging winds as the main
concern. Large hail and a tornado are possible as well. A
Particularly Dangerous Situation Severe Thunderstorm Watch has
been issued until 2 AM for all of the nearshore waters.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms Saturday afternoon and evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-300215-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
904 PM CDT Wed Jul 28 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A complex of thunderstorms will move southward into southern
Wisconsin this evening into the overnight hours. Severe
thunderstorms are expected with damaging winds as the main
concern. Large hail and a tornado are possible as well. A
Particularly Dangerous Situation Severe Thunderstorm Watch has
been issued until 2 AM for the western open waters of Lake
Michigan at this time. This could be expanded eastward overnight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

There is a chance of thunderstorms Saturday into Saturday evening.

www.weather.gov/mkx

In the hours before

Local storm report, Jul 29, 2:35 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
235 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     MIDDLETON               43.10N 89.51W
07/29/2021                   DANE               WI   LAW ENFORCEMENT

            REPORTS OF MULTIPLE TREES SNAPPED AND
            UPROOTED ACROSS MIDDLETON. TREES ON
            POWERLINES AND TREES ON HOUSES AND OTHER
            STRUCTURES. TIME ESTIMATED FROM RADAR.

&&

TP
Local storm report, Jul 29, 2:37 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
237 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0214 AM     TSTM WND DMG     1 SSW KENOSHA           42.57N 87.82W
07/29/2021                   KENOSHA            WI   TRAINED SPOTTER

            LARGE BRANCHES DOWN IN SOUTHERN KENOSHA.
            TIME ESTIMATED FROM RADAR.

&&

TP
Local storm report, Jul 29, 2:49 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 AM     TSTM WND DMG     4 N SULLIVAN            43.07N 88.60W
07/29/2021                   JEFFERSON          WI   PUBLIC

            POWER POLES DOWN ACROSS HIGHWAY F. DEBRIS
            FROM HOUSES AND OTHER STRUCTURES COVERING
            ROADWAY. TIME ESTIMATED FROM RADAR.

&&

TP
Local storm report, Jul 29, 2:54 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
254 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     TSTM WND DMG     1 N OCONOMOWOC          43.12N 88.50W
07/29/2021                   WAUKESHA           WI   PUBLIC

            TREES SNAPPED NEAR THEIR BASE IN DOWNTOWN
            OCONOMOWOC. TIME ESTIMATED FROM RADAR.

&&

TP
Local storm report, Jul 29, 2:57 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
257 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 AM     TSTM WND DMG     WATERTOWN               43.19N 88.73W
07/29/2021                   JEFFERSON          WI   BROADCAST MEDIA

            RELAYED FROM WISN LARGE TREE DOWN IN
            WATERTOWN. TIME ESTIMATED FROM RADAR.

&&

TP
Local storm report, Jul 29, 3:00 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT THU JUL 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     2 N SULLIVAN            43.04N 88.58W
07/29/2021                   JEFFERSON          WI   NWS EMPLOYEE

            TREES DAMAGE AND TREES DOWN ON HIGHWAY F AND
            E FROM SULLIVAN TO CONCORD. TIME ESTIMATED
            FROM RADAR.

&&

TP

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:18 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Green Lake, Marquette72 min
Jul 28, 11:41 PM CDTTornado WarningMKXFond du Lac20 min
Jul 28, 11:48 PM CDTSpecial Weather StatementMKXSauk42 min
Jul 28, 11:55 PM CDTSevere Thunderstorm WarningMKXDodge, Washington65 min
Jul 29, 12:22 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Sauk53 min
Jul 29, 12:26 AM CDTTornado WarningMKXColumbia, Dodge31 min
Jul 29, 12:43 AM CDTTornado WarningMKXColumbia, Dane, Dodge, Jefferson32 min
Jul 29, 12:45 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson45 min
Jul 29, 12:51 AM CDTSevere Thunderstorm WarningMKXDane, Iowa, Sauk39 min
Jul 29, 12:57 AM CDTSevere Thunderstorm WarningMKXDodge, Washington48 min
Jul 29, 1:07 AM CDTSevere Thunderstorm WarningMKXGreen, Lafayette38 min
Jul 29, 1:08 AM CDTTornado WarningMKXJefferson, Waukesha37 min
Jul 29, 1:17 AM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more67 min
Jul 29, 1:24 AM CDTSpecial Marine WarningMKX96 min
Jul 29, 1:31 AM CDTTornado WarningMKXMilwaukee, Racine, Walworth, Waukesha44 min
Jul 29, 1:36 AM CDTTornado WarningMKXRock24 min
Jul 29, 1:51 AM CDTSpecial Weather StatementMKXGreen, Lafayette24 min
Jul 29, 2:02 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan29 hr

Nearby

Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.